MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210577
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issues were noted.A functional evaluation revealed the cam handle could not be closed with reasonable force.The cam handle set screw was adjusted so that the clamp handle could be locked without excess pressure having to be applied.The unit then worked as designed.The complaint was confirmed and the root cause has been associated with a mechanical component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a loosening of the cam handle set screw after repeated use over time and after repeated autoclave cycles.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the black lever of the accessory traction was loose and it was not staying tight.No case reported; therefore, there was no patient involvement.

Brand Name
ACCESSORY TRACTION
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10378654
Report Number1643264-2020-00781
Device Sequence Number2942489
Product Code FWZ
UDI-Device Identifier03596010511256
UDI-Public03596010511256
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210577
Device Catalogue Number7210577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1